Anomalous transport equations and their application to fractal walking
Vladimir V. Uchaikin
Physica A: Statistical Mechanics and its Applications, 1998, vol. 255, issue 1, 65-92
Abstract:
Generalized transport equations covering both normal transport processes (such as neutron transport) and anomalous ones including Lévy walk and trapping are derived. The behaviours of the spatial distribution and mean-square displacement are investigated for fractal space–time processes. Exact solutions for the spatial distribution have been found in the one-dimensional case and numerical results are obtained for the case when the free paths and waiting times obey the one-sided stable distributions with the same characteristic exponent α=β=1/2. The principal result of the performed analysis is that the finite speed of a moving particle has a direct bearing on the spatial distribution. In the case of anomalous diffusion this effect does not vanish with time and has an influence on the asymptotic behaviour of the distribution form in contrast with normal diffusion when the speed affects only diffusivity but does not affect the form.
Keywords: Transport equation; Anomalous diffusion; Fractals; Stable laws (search for similar items in EconPapers)
Date: 1998
References: View complete reference list from CitEc
Citations: View citations in EconPapers (5)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437198000478
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:255:y:1998:i:1:p:65-92
DOI: 10.1016/S0378-4371(98)00047-8
Access Statistics for this article
Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis
More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().